MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DEPUY CMW 3 40G; BONE CEMENT : BONE CEMENT

DEPUY ORTHOPAEDICS INC US DEPUY CMW 3 40G; BONE CEMENT : BONE CEMENT
Model Number 3332-040
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Joint Laxity (4526)
Date of Event 01/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2020, the patient had a revision left tka both components and patella, to address failed tka with aseptic loosening and fracture of the previous revision tibial stem.During the procedure the surgeon observed an abundance of intra-articular fibrosis/fibrotic tissue, the tibial tray was grossly loose (uncemented), a large defect of the medial tibial plateau, and fracture of the stem at the junction between the stem and the tibial baseplate.Competitor components, including patella were implanted during this procedure, along with depuy cement.On (b)(6) 2022 medical records note the patient has loosening and subsidence and instability/ligamentous laxity in the tka along with pain.On (b)(6) 2022 the patient had a revision left tka tibial component, prophylactic plating of left tibia to address recurrent left tka failure with recurrent varus tibial collapse.Competitor components were implanted during this procedure.The patient¿s history included multiple-revisions of the left knee.The patient has had recurrent breakage of his tibial baseplate from the uncemented tibial stem.During the surgery, the surgeon remarked that there were no signs of infection.There was synovitis consistent with metal debris, which is consistent with the broken tibial construct.The patient had a grade 3a uncontained (bone) defect of the medial tibial plateau.The patellar and femoral component were noted to be stable.Depuy cement x3 was used during this procedure.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The investigation could not verify or draw any conclusions about the root cause of the reported event without the device to examine.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
DEPUY CMW 3 40G
Common Device Name
BONE CEMENT : BONE CEMENT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY CMW - 9610921
cornford rd
blackpool FY4 4 QQ
UK   FY4 4QQ
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key15994663
Report Number1818910-2022-25603
Device Sequence Number5710103
Product Code LOD
UDI-Device Identifier30603295168632
UDI-Public10603295168638
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K053003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number3332-040
Device Catalogue Number3332040
Device Lot Number9173968
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2022
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY CMW 3 40G; DEPUY CMW 3 40G; DEPUY CMW 3 40G; DEPUY CMW 3 40G; DEPUY CMW 3 40G; FEMORAL 40 MM M/L 22 MM A/P SLEEVE; FEMORAL LOCKING BOLT; FEMORAL TAPERED JUNCTION BOX 5; PATELLA 38 MM; SIZE 5 MODULAR TIBIAL TRAY NEUTRAL; SIZE 6 FEMORAL AUGMENT DISTAL 4MM; STEM 17 MM 150 MM SLOTTED; STEM 19MM 110 MM SLOTTED; TIBIAL INSERT REVISION CK SZ 5 14 MM; TIBIAL LARGE CONE 58 MMM/L 35 MM A/P
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale